Aa
A
A
A
Close
Nutrition Community
2.84k Members
Avatar universal

Effexor weight gain

So , I have been on celexa for about 5 years and went off that because of my crazy weight gain.. Went on Effexor for about 6 months and I am gaining more weight!!! I have cut my calories, cut my sugar , went to a Nutrisionist , ate exactly how I am supposed to, exercised everyday, cardio and weights .. I have always been skinny .. Even into late 30's then had my twins , went thorough ppd and went on The good ole SSRI antidepressants and they def do help don't get me wrong , but I am just so sick of this weight ! So I have made the decision to go off Effexor and any weight gaining antideppresants.. I would love to try a homeopathic solution or a non SSRI .. Well-butrin made me very very nauseaus and sick .. I was hoping so bad that would have worked..
Any suggestions ?
Thanks for listening .. :)
Renee
2 Responses
Avatar universal
I was starting to think that I was just making excuses for my weight gain.  Glad to know that I am not the only one.  I have gained 40 lbs in the past 4 months. I have been taken off of Effort and put on Lamictal,Lyrica,and Cymbalta. I am almost at a loss. I know that going to a gym and eating right would help but wondering if I am fighting a losing battle.
Avatar universal
Did you ever try combining wellbutrin with the Celexa?  Sometimes that's done to help with this.  But we all react to drugs differently, so it's possible there's a drug out there that won't have this effect.  If you want to do this without drugs, you'll need help from a professional.  You can try a homeopathic physician or a naturopath, and start by reading a book called Natural Highs by Hyla Cass, a psychiatrist who uses natural medicine in her work.  It's more complicated and will involve therapy and exercise and meditation all the rest for it to work, but drugs don't cure you.  Only changing the way you think will do that.  It's hard to do but that's what it is.  There is a book called the Antidepressant Survival Guide by a functional physician name Hedaya, which is a psychiatrist who practices medicine.  He purports to teach how you can take these drugs and avoid the weight gain and other side effects, but I'm not really keen on his dietary suggestion.  Still, it's a place to start.
Have an Answer?
Top Healthy Living Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
14 super-healthy foods that are worth the hype
Small changes make a big impact with these easy ways to cut hundreds of calories a day.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Tips and moves to ease backaches
Here are 12 simple – and fun! – ways to boost your brainpower.